MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a fully constrained wallflex biliary rx stent and delivery system was received for analysis.Visual examination of the returned device found the proximal end of the guidewire access sleeve was detached from the outer sheath and the inner catheter was severely kinked.The stent was not deployed.This damage confirms the complaint as reported.The stent was able to be deployed manually without resistance.No other issues were identified during the product analysis.The noted damage is consistent with the application of excessive force to the delivery system.As a result of the break in the delivery system, the physician was unable to retract the exterior tube to allow stent deployment.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) revealed no non-conforming events or deviations.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was to be used to treat a malignant stricture in the proximal common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The procedure was completed with another wallflex biliary rx stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the proximal end of the guidewire access sleeve was detached from the outer sheath.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6618784
Report Number3005099803-2017-01694
Device Sequence Number738828
Product Code FGE
UDI-Device Identifier08714729759263
UDI-Public(01)08714729759263(17)20181124(10)20003492
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2018
Device Model NumberM00570620
Device Catalogue Number7062
Device Lot Number20003492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR